MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01702.007
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report 3012447612-2024-00206.
 
Event or Problem Description
It was reported that a virage set screw would not seat in it's mating screw, resulting in stripped threads.Additionally, the screw tulip head sheared off.The devices were removed and replaced and there was no patient impact.This is report two of two for this event.
 
Additional Manufacturer Narrative
H3: "device evaluation anticipated, but not yet begun" is erroneous and no longer applies.The device was evaluated.Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the upper edge of the tulip has fractured.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to excessive torque applied to the closure top during final tightening or cross threading during use.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW (DIA. 3.5 MM X 14 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key19934476
Report Number3012447612-2024-00207
Device Sequence Number18000523
Product Code KWP
UDI-Device Identifier00889024327009
UDI-Public(01)00889024327009(10)ACN
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01702.007
Device Lot NumberACN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOWER REDUCER: PN 07.01776.001 LOT MC57562
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic